Bulletin of Mathematical Biology

, Volume 73, Issue 11, pp 2791–2808

Optimal Treatment Strategies for Malaria Infection

  • Jeremy J. Thibodeaux
  • Timothy P. Schlittenhardt
Original Article

DOI: 10.1007/s11538-011-9650-8

Cite this article as:
Thibodeaux, J.J. & Schlittenhardt, T.P. Bull Math Biol (2011) 73: 2791. doi:10.1007/s11538-011-9650-8

Abstract

We develop a numerical method for estimating optimal parameters in a mathematical model of the within-host dynamics of malaria infection. The model consists of a quasilinear system of partial differential equations. Convergence theory for the computed parameters is provided. Following this analysis, we present several numerical simulations that suggest that periodic treatments that are in synchronization with the periodic bursting rate of infected erythrocytes are the most productive strategies.

Keywords

Malaria Erythropoiesis Structured model Optimization 

Copyright information

© Society for Mathematical Biology 2011

Authors and Affiliations

  • Jeremy J. Thibodeaux
    • 1
  • Timothy P. Schlittenhardt
    • 2
  1. 1.Department of Mathematical SciencesLoyola University New OrleansNew OrleansUSA
  2. 2.Department of Mathematics and StatisticsUniversity of Central OklahomaEdmondUSA

Personalised recommendations